Wednesday, November 15, 2006

In the that makes no sense to me department...

Let's say you knew someone who had thought about or tried to commit sucide who was on a drug that has as a side effect:

Persons taking (insert drug) may be more likely to think about killing themselves or actually try to do so, especially when (insert drug) is first started or the dose is changed.

Then you discover that rather than discontinue the drug the dosage is increased...Wouldn't it make you wonder about the skill of that particular doctor?

Wouldn't you then wonder about the skill of any other medical professional who weren't concerned about the skill of that doctor when they discovered this?

Seems to me...logic nor sound medical practice would dictate increasing the dosage...

4 comments:

Me4Prez said...

When I started my meds, they made me keep in contact even though I had no adverse side effects. My doc even made me come in to make sure I looked like I could smile and wasn't faking being alright

Hooda Thunkit said...

"Wouldn't you then wonder about the skill of any other medical professional who weren't concerned about the skill of that doctor when they discovered this?"

No I wouldn't, because they know what a legal can of worms they can get into by butting in. And, these days, many doctors are in partnerships, and they have to think about their actions and how it affects them.

Still sucks though. . .

Roland Hansen said...

The psychological and/or physiological side effects of some prescriptive drugs actually decrease with increased dosages; with other drugs the opposite is true.

Me4Prez said...

I found that me wanting to kill myself decreased with increased dosages. And of course a lot of visits to my head shrinker